MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TROPONIN I ULTRA (TNI-ULTRA); TROPONIN I IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TROPONIN I ULTRA (TNI-ULTRA); TROPONIN I IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant, falsely elevated atellica im troponin i ultra (tni-ultra) result on a patient sample.Quality control (qc) results were within acceptable ranges.Siemens is investigating.The instruction for use (ifu) states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
A discordant, falsely elevated atellica im troponin i ultra (tni-ultra) result was obtained by the customer on a patient sample and questioned by the physician(s).The same sample was repeated twice, resulting lower.The lower tni-ultra result was reported to the physician(s) as the corrected result.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, falsely elevated atellica im troponin i ultra (tni-ultra) result.
 
Additional Manufacturer Narrative
Mdr 1219913-2020-00416 was filed on 28-oct-2020 for a discordant, falsely elevated atellica im troponin i ultra (tni-ultra) result on a patient sample.On 30-nov-2020 additional information: siemens has concluded the investigation.Quality control (qc) results were within range at the time of the incident.There were no other patient results affected which is indicative of a sample specific issue.The customer uses a stat spin protocol to process their samples for troponin i ultra (tni-ultra) testing.Sample collection tubes (7 ml) are spun by the customer for 5 minutes as 3400 rpm, however the sample collection tube manufacturer recommends spinning sample tubes for 10 minutes.Pre-analytic variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.Based on the information provided, the cause for the discordant, falsely elevated atellica im troponin i ultra (tni-ultra) is unknown, however pre-analytical factors or a sample issue cannot be ruled out.A product performance issue was not confirmed.The customer is operational.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation findings code and the investigation conclusions codes were revised.

Brand Name
ATELLICA IM TROPONIN I ULTRA (TNI-ULTRA)
Common Device Name
TROPONIN I IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key10752155
Report Number1219913-2020-00416
Device Sequence Number16425597
Product Code MMI
UDI-Device Identifier00630414600109
UDI-Public00630414600109
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2020
Device Model NumberN/A
Device Catalogue Number10995697
Device Lot Number174
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1